Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 26, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 22, 2016, 3:13 AM PST. It took effect at Feb 22, 2016, 9:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2016, 3:13 AM PST (11:13 UTC)
- In effect from
- Feb 22, 2016, 9:00 AM PST
- Expired
- Feb 22, 2016, 9:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
432 WHUS76 KEKA 221113 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 AM PST MON FEB 22 2016 PZZ470-475-221915- /O.NEW.KEKA.SC.Y.0026.160222T1700Z-160223T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 313 AM PST MON FEB 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM THIS EVENING... * WINDS...N 15 TO 20 KT TODAY. GUSTS TO 25 KT IN THE AFTERNOON. WINDS DIMINISHING THIS EVENING. * WAVES...N BUILDING TO 6 FT AT 6 SECONDS THIS MORNING. W SWELL 10 FT AT 16 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
3 follow-up statements
427 WHUS76 KEKA 221659 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 AM PST MON FEB 22 2016 PZZ470-475-230100- /O.CON.KEKA.SC.Y.0026.160222T1700Z-160223T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 AM PST MON FEB 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 15 TO 20 KT TODAY. GUSTS TO 25 KT IN THE AFTERNOON. WINDS DIMINISHING THIS EVENING. * WAVES...N BUILDING TO 6 FT AT 6 SECONDS. W SWELL 9 TO 10 FT AT 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
493 WHUS76 KEKA 222245 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST MON FEB 22 2016 PZZ470-475-230500- /O.CON.KEKA.SC.Y.0026.000000T0000Z-160223T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 PM PST MON FEB 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT DIMINISHING THIS EVENING. * WAVES...W SWELL 8 TO 10 FT AT 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
358 WHUS76 KEKA 230450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST MON FEB 22 2016 PZZ470-475-230600- /O.EXP.KEKA.SC.Y.0026.000000T0000Z-160223T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST MON FEB 22 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:41 PM PST, 11 hours 32 minutes earlier.
Area forecast discussion, Feb 21, 3:41 PM PST, 11 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PST SUN FEB 21 2016
.SYNOPSIS...A WEAKENING FRONT WILL BRING LIGHT RAIN TO PORTIONS OF
NORTHWEST CALIFORNIA THROUGH THIS EVENING. A DRYING AND WARMING
TREND IS EXPECTED EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS.
&&
.DISCUSSION...A WEAKENING COLD FRONT IS BRINGING SOME LIGHT RAIN TO
HUMBOLDT...DEL NORTE AND TRINITY COUNTIES THIS AFTERNOON. THE FRONT
WILL DISSIPATE OVERNIGHT LEAVING CLEARING SKIES AND COOL CONDITIONS.
ANOTHER COUPLE NIGHTS WITH LOWS FALLING INTO THE LOWER 40S AND 30S
IS LIKELY AS COOL AIR MOVES IN BEHIND THE FRONT. HOWEVER...AN UPPER
LEVEL RIDGE WILL RAPIDLY BUILD MONDAY INTO TUESDAY ALLOWING 850 MB
TEMPERATURES TO WARM AND OFFSHORE FLOW TO DEVELOP. THUS BY TUESDAY
WARM TEMPERATURES ARE LIKELY AND RECORD HIGHS COULD BE IN STORE FOR
MANY AREAS.
BY WEDNESDAY A SHORTWAVE WILL LIKELY BEGIN TO LOWER HEIGHTS ONCE
AGAIN...INCREASE MOISTURE ALONG THE COAST...LOWER TEMPERATURES...AND
POTENTIALLY DEVELOP SOME DRIZZLE TUESDAY NIGHT AND/OR WEDNESDAY
NIGHT. OVERALL MOST AREAS WILL REMAIN DRY AND TEMPERATURES WILL BE
NEAR OR ABOVE NORMAL THROUGH THURSDAY BUT RECORD HIGHS WILL BE LESS
LIKELY MID TO LATE WEEK.
THE NEXT STORM SYSTEM OF NOTE WILL APPROACH THE REGION FRIDAY INTO
SATURDAY. THE ECMWF IS MORE PROGRESSIVE WITH THIS SYSTEM...SENDING A
FRONT INTO THE COAST AND BRINGING SOME WIDESPREAD LIGHT RAIN TO THE
REGION WHILE THE GFS SPLITS THE ENERGY AND ONLY RESULTS IN A FEW
SHOWERS OVER THE HIGHER TERRAIN. CONSIDERING THE HIGH AMPLITUDE LONG
WAVE RIDGE IN PLACE OVER WESTERN NORTH AMERICA...THERE IS A GREATER
CHANCE IN THE GFS SOLUTION PANNING OUT THAN THE ECMWF. THUS CHANCES
FOR PRECIPITATION HAVE BEEN KEPT AT MOSTLY CHANCE OR LOWER
LEVELS...WHICH IS NEAR OR BELOW CLIMATOLOGY...FRIDAY THROUGH THE
WEEKEND. /RPA
&&
.AVIATION...LIGHT RAIN IS BEGINNING TO TAPER OFF ALONG THE
COAST...HOWEVER SOME LIGHT SHOWERS WILL LIKELY CONTINUE THROUGH THE
EARLY EVENING AT COASTAL TERMINALS. MVFR TO PERIODICALLY IFR
CEILINGS AND FOG/MIST WILL BE POSSIBLE ALONG THE COAST THROUGH THE
EVENING AND OVERNIGHT...ESPECIALLY AT CEC. INCREASING OFFSHORE FLOW
AFTER MIDNIGHT WILL LIKELY HELP TO CLEAR THESE CLOUDS OUT...AND VFR
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE DAY TOMORROW.
ACROSS THE INTERIOR...MORE VALLEY FOG IS LIKELY TONIGHT...ALTHOUGH
MOST LIKELY NOT AT UKI. VFR CONDITIONS EXPECTED IN AREAS THAT DO NOT
SEE VALLEY FOG OVERNIGHT...WITH MID AND HIGH LEVEL CLOUDS GRADUALLY
DIMINISHING WITH TIME. /BRC
&&
.MARINE...A WEAK COLD FRONT CONTINUES TO GRADUALLY MOVE THROUGH THE
WATERS LATE THIS AFTERNOON...RESULTING IN MODERATE TO FRESH
SOUTHERLY WINDS AHEAD OF THE BOUNDARY AND MODERATE NORTHERLY
WINDS BEHIND IT FARTHER OFFSHORE. WHILE WINDS/SEAS ACROSS THE
NORTHERN INNER WATERS HAVE REMAINED RELATIVELY WEAK/SMALL
TODAY...PROMPTING THE EARLY CANCELLATION OF THE NEAR SHORE SMALL
CRAFT ADVISORY...ASCAT SCATTEROMETER AND SHIP OBSERVATION DATA
HAVE INDICATED THAT SOUTHERLY WINDS OF 20 TO 30 KT HAVE BEEN
PRESENT FARTHER OFFSHORE AT POINTS DURING THE AFTERNOON. WHILE
THERE ARE NO BUOY OBSERVATIONS IN THESE WATERS...THESE WIND
OBSERVATIONS ARE SUFFICIENT TO MAINTAIN THE SMALL CRAFT ADVISORIES
UNTIL THIS AFTERNOON AT 4. OVER THE NEXT COUPLE OF
HOURS...WINDS/SEAS WILL GRADUALLY SUBSIDE BELOW SMALL CRAFT
ADVISORY LEVELS AS THE SOMEWHAT LIGHTER NORTHERLY WINDS MOVE IN.
SEAS WILL REMAIN ELEVATED THROUGH TUESDAY AS A LINGERING WESTERLY
SWELL CONTINUES TO PROPAGATE THROUGH THE WATERS. TOMORROW
AFTERNOON...A SLIGHT UPTICK IN SWELL HEIGHTS CAN BE EXPECTED AS A
REINFORCING SURGE ARRIVES IN THE WATERS...FOLLOWED BY A DECREASE IN
SWELL HEIGHTS TUESDAY. MODERATE NORTHERLY WINDS WILL CONTINUE BEFORE
BECOMING LIGHT AND TURNING TO THE SOUTH ON TUESDAY AHEAD OF ANOTHER
WEAK COLD FRONT.
A MUCH LARGER WEST SOUTHWESTERLY SWELL WILL ARRIVE IN THE WATERS
TUESDAY NIGHT AND BUILD THROUGH THE DAY WEDNESDAY. WHILE SNEAKER
WAVES WILL BE POSSIBLE...THEY WILL BE MOST LIKELY TO OCCUR OVERNIGHT
TUESDAY/EARLY WEDNESDAY MORNING. REGARDLESS...THE LARGE SWELL WILL
RESULT IN BREAKING WAVES CLOSE TO 20 FEET ALONG AREA BEACHES
WEDNESDAY AFTERNOON...SO BEACH GOERS SHOULD REMAIN VIGILANT OF THE
LARGE WAVES AND CORRESPONDING LONG RUN UP ALONG AREA BEACHES.
ANOTHER FACTOR HERE WILL BE A SLIGHT SOUTHERLY COMPONENT TO THE
ARRIVING SWELL...WHICH MAY RESULT IN LARGER BREAKING WAVES ALONG
SOME SOUTHWESTERLY FACING BEACHES THAT ARE TYPICALLY A LITTLE MORE
PROTECTED FROM LARGE WINTERTIME SWELLS OUT OF THE DUE WEST AND
NORTHWEST. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR PZZ470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Feb 21, 2:41 PM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 241 PM PST SUN FEB 21 2016 CAZ001-002-221530- REDWOOD COAST-MENDOCINO COAST- 241 PM PST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WEST-SOUTHWEST SWELL WILL BUILD ALONG THE NORTHWEST CALIFORNIA COAST TUESDAY NIGHT INTO WEDNESDAY. THERE WILL BE A POTENTIAL FOR SNEAKER WAVES AS THE SWELL BUILDS AND SURF HEIGHTS TO NEAR 20 FEET DURING THE DAY WEDNESDAY. THE SLIGHT SOUTHERLY COMPONENT TO THE SWELL WILL ALLOW FOR WAVES TO BREAK LARGER THAN IS TYPICAL ON SOUTHWEST FACING BEACHES AND COVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-221530- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 241 PM PST SUN FEB 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.